advertisement
Question
Posted by: B | 2009/11/01

Desperate for help CS

Dear CS

I need your medical opinion. I am really desperate. I am going to try and be short and to the point. For the last year I have been gettng severe migrianes every 3 weeks or so. In May I had an MRI which ruled out a tumour or stroke. Got another verty bad one on the 29 Sept. The neurologist put me on topamax to help prevent the migrianes. Another scan. No stroke, no tumour. I have headaches every day since the end of sept. 3 bad migrianes since then (while on this topamax). I have been on 4 cources of prednisone to try and get the migraines under control.. I had my thyroid checked. It showed sub clinical hypothyroid.

I am angry, tearful, tired, weepy and now even thinking if suicide. I cant stop crying. Nobody knows what is wrong with me. (I know you are a shrink and dont deal with the above side of things but the emotional reactions are scaring me). I am 37 and have 3 young children and cnnot think like this but I could not even get out of bed this morning to face the day.

Is it the medication, is it my thryroid. What kind of doctor can help me.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I would simply not start with a neurologist when deciding how to treat a migraine, though I can understand that the concern, with such severe headaches, may have been for a tumour or other primarily neuro condition - but if there were no other definite neurological signs amd symptoms other than those typical of migraine, you'd probably have done better starting with a general specialist physician. Migraines are very unpleasant indeed - I have long been plagued by them myself, I know.
Do see a general physician. There are a number of migraine specific medicines, which you dont't mention having tried, which can produce excellent results. I have never dreamed of treatingm igraine with steroids, nor heard of such a treatment and possible side-effects of steroids include psychiatric disturbances and despair.
Psych facotrs such as anciety an depression can also worsen both migraine itself and one's ability to tolerate the pain.
Depression can be srongly related to Migraine, and needs treatment in its own right. And the emotional state you describe currently, sounds very like a depression deserving its own treatment - and relieving the depression could have a valuable impact on the migraine.
DO see a general physician "internist" for a full re-assessment, and advice on checking any side-effects of the steroids, which should probably be avoided in future, without overwhelming reasons for their use

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: I was a migraine sufferer too!! | 2009/11/02

Hi there,

I had migraines daily for more than a decade. Went through drama, trauma and pain, pain, pain. Also have 3 young kids, also your age group.

In the end, out of desperation, I tried a nutritionist - I don' t eat fish, and she suggested I take 1000 mg of flax seed a day (for the omegas) , and do regular yoga (3x per week) to keep mussels supple and flexible.

I' ve been migraine free for 1 year. It doesn' t sound that long, but to me it is a lifetime. I have my life back!

I hope my story inspires you to seek alternative treatment to western medication.

Reply to I was a migraine sufferer too!!
Posted by: cybershrink | 2009/11/01

I would simply not start with a neurologist when deciding how to treat a migraine, though I can understand that the concern, with such severe headaches, may have been for a tumour or other primarily neuro condition - but if there were no other definite neurological signs amd symptoms other than those typical of migraine, you'd probably have done better starting with a general specialist physician. Migraines are very unpleasant indeed - I have long been plagued by them myself, I know.
Do see a general physician. There are a number of migraine specific medicines, which you dont't mention having tried, which can produce excellent results. I have never dreamed of treatingm igraine with steroids, nor heard of such a treatment and possible side-effects of steroids include psychiatric disturbances and despair.
Psych facotrs such as anciety an depression can also worsen both migraine itself and one's ability to tolerate the pain.
Depression can be srongly related to Migraine, and needs treatment in its own right. And the emotional state you describe currently, sounds very like a depression deserving its own treatment - and relieving the depression could have a valuable impact on the migraine.
DO see a general physician "internist" for a full re-assessment, and advice on checking any side-effects of the steroids, which should probably be avoided in future, without overwhelming reasons for their use

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement